Pennsylvania, 2012Strong Wind in Pennsylvania, January 1, 2012
January 1, 2012 · NWS PBZ · 1 event in 1 county or zone
Winds gusted above 50 MPH at times behind a strong cold front crossing the Ohio Valley. Limited damage was reported mainly in and around Pittsburgh with a few branches and power lines down.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds gusted above 50 MPH at times behind a strong cold front crossing the Ohio Valley. Limited damage was reported mainly in and around Pittsburgh with a few branches and power lines down. The highest reported wind gusts were 46 MPH at Pittsburgh International Airport, 53 MPH at Allegheny County Airport, 51 MPH at Butler PA, 48 MPH at New Castle, PA, 53 MPH at Wheeling WV, and 51 MPH at Zanesville OH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 1, 11:09 AM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 1, 11:09 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 AM EST SUN JAN 1 2012
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM WILL PUSH INTO THE GREAT LAKES
THIS AFTERNOON, BRINGING A STRONG COLD FRONT AND GUSTY WINDS ACROSS
THE UPPER OHIO VALLEY. THE COLDEST AIR OF THE SEASON WILL PUSH IN
BEHIND THE FRONT WITH SNOW SHOWERS EXPECTED TONIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE INCLUDES MINOR ADJUSTMENTS TO TEMPERATURES...AS WELL AS TIMING
OF PRECIPITATION AND CLOUD COVER OVER EASTERN SECTIONS BASED ON
RADAR/SATELLITE TRENDS. PREVIOUS DISCUSSION FOLLOWS.
THE LATEST RUC MID-LEVEL ANALYSIS INDICATES A 500MB TROUGH AXIS
EXTENDING FROM THE UPPER MIDWEST INTO THE MISSOURI VALLEY. AHEAD OF
THIS FEATURE, A WEAK RIDGE IS SHIFTING EAST OF THE UPPER OHIO
VALLEY. A DEEP LAYER OF DRY AIR IS IN PLACE, WITH STRATOCUMULUS
ASSOCIATED WITH A 1000-900MB LAYER MOISTURE PUSHING NORTHEAST OF
THE AREA. AT THE SURFACE, AS 1000MB LOW IS CENTERED ACROSS
NORTHERN ILLINOIS. WITH A 1021MB SURFACE HIGH CENTERED OFF THE
CAROLINA COAST, THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE
OHIO VALLEY. IN ADDITION, A COLD FRONT EXTENDS SOUTHWARD OF THE
LOW ACROSS THE MISSOURI VALLEY.
TODAY...THE TROUGH WILL DIG INTO THE OHIO VALLEY AND THE SURFACE LOW
WILL MOVE NORTHEASTWARD ACROSS THE LP OF MICHIGAN, SWINGING THE
FRONT ACROSS THE UPPER OHIO VALLEY AND TIGHTENING THE PRESSURE
GRADIENT ACROSS THE AREA. THE FRONT WILL MOSTLY BE DRY WITH ITS
PASSAGE, ALTHOUGH WITH A TIGHT THERMAL GRADIENT AND HIRES MODELS
INDICATING SUFFICIENT FORCING, CHANCE POPS ARE FORECAST WITH ITS
PASSAGE.
THE MAIN WEATHER IMPACT TODAY WILL BE GUSTY WINDS WITH THE
FRONTAL PASSAGE AND DIURNAL MIXING IN CAA IN THE WAKE OF THE FRONT.
NAM/WRF-NMM SOLUTIONS SUPPORT SUSTAINED WINDS OF 20-25KTS WITH GUSTS
OF 35-40KTS AND THE ONGOING WIND ADVISORY. EXPECT THE GUSTS TO PICK
UP LATE THIS MORNING ACROSS EASTERN OHIO AND ACROSS THE REST OF THE
AREA BY EARLY AFTERNOON. FOR TEMPS, HIGHS WILL BE REACHED MOSTLY BY
18Z, AS CAA KICKS IN. TEMPS ARE A MAV/MET BLEND, RANGING FROM NEAR
50 ACROSS NORTHERN WV AND SOUTHWEST PA TO THE MID 40S FOR AREAS
NORTHWEST OF PITTSBURGH AND ACROSS THE EASTERN RIDGES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THERE IS NAM/GFS AGREEMENT THAT THE MID-LEVEL TROUGH WILL DEEPEN AND
BECOME MORE AMPLIFIED AS IT MOVES ACROSS THE OHIO VALLEY TO THE EAST
COAST SUNDAY NIGHT THROUGH TUESDAY.
SUNDAY NIGHT...THE MID-LEVEL TROUGH WILL INSTIGATE SHOWERS ACROSS
THE AREA WITH LOW-LEVEL THICKNESSES QUICKLY DECREASING AND TURNING
PRECIPITATION OVER TO ALL SNOW SHOWERS. THE SURFACE LOW WILL PUSH
NORTHEAST INTO ONTARIO WITH GUSTS WEAKENING WITH THE DECREASE OF
MIXING WITH THE LOSS OF DIURNAL HEATING. WITH A TIGHTENED PRESSURE
GRADIENT, WINDS WILL STILL GUST AT 20-30KTS OVERNIGHT. FOR LOWS,
ONGOING CAA WILL BE IN PLACE, ALTHOUGH CLOUD COVERAGE WILL SERVE TO
COUNTER COLDER AIR ALOFT. LOWS WILL RANGE FROM THE LOWER 20S ACROSS
THE EASTERN RIDGES TO THE MID 20S ELSEWHERE. A LOW-LEVEL FLOW OUT OF
290 DEGREES WILL LIMIT LAKE EFFECT INITIALLY WITH AN INCH
FORECAST OVERNIGHT FOR THE I-80 CORRIDOR.
MONDAY AND MONDAY NIGHT...850MB FLOW WILL SHIFT TO
WEST-NORTHWESTERLY BY 18Z MONDAY AND TAP INTO A HURON FETCH AS IT
SHIFTS TO NORTHWESTERLY BY 00Z TUESDAY. THIS WILL ALLOW FOR LAKE
EFFECT SNOW SHOWERS AND UPSLOPING EVENT TO BEGIN IN EARNEST. WITH
850MB TEMPS NEAR -13C AND A WARM LAKE ERIE WITH TEMPS NEAR 4C, THE
TEMP DIFFERENTIAL WILL BE SUFFICIENT ALONG WITH A DEEP ISOTHERMAL
PROFILE. THUS, ACCUMULATIONS ARE FORECAST OF 4 TO 8 INCHES WITH BANDING OF
SNOWFALL ACROSS THE LAKE EFFECT ZONES AND UPSLOPING FOR THE
RIDGES. EXPECT 2 TO 4 INCHES SOUTH OF I-80 AND NORTH OF PITTSBURGH
WITH 1 TO 3 INCHES FOR AREAS SOUTH AND WEST OF PITTSBURGH.
TUESDAY...ONGOING LAKE EFFECT SNOW EVENT WILL BEGIN TO WIND DOWN
AS A SURFACE HIGH AND LOW-LEVEL RIDGING BUILD INTO THE UPPER OHIO
VALLEY. A LOWERING SUBSIDENCE INVERSION WILL MOSTLY DIMINISH THE
MORE PERSISTENT ACCUMULATING SNOW SHOWERS FOR THE RIDGES AND I-80
CORRIDOR BY THE AFTERNOON HOURS WITH SNOW SHOWERS COMING TO AN END
ELSEWHERE. THE CORE OF THE COLDEST AIR WILL HAVE BUILT IN, WITH
HIGHS STRUGGLING TO REACH THE LOWER 20S ACROSS MUCH OF THE AREA.
GUSTY WINDS OF 20-25KTS ALONG WILL YIELD WIND CHILLS IN THE
SINGLE DIGITS ACROSS THE LOWLANDS AND BELOW ZERO ACROSS THE HIGHER
ELEVATIONS MONDAY THROUGH TUESDAY.
BY THE END OF THIS EVENT, STORM TOTAL ACCUMULATIONS OF 8 TO 12
INCHES WILL BE POSSIBLE FOR THE RIDGES WITH THE I-80 CORRIDOR
GETTING 6 TO 10 INCHES. THUS, LAKE EFFECT SNOW AND WINTER STORM
WATCHES HAVE BEEN UPGRADED TO WARNINGS. THE NEXT TIER OF COUNTIES
SOUTH OF I-80 AND NORTH OF PITTSBURGH MAY NEED ADVISORIES, HOWEVER
AT THIS TIME, CONFIDENCE IN ACCUMULATIONS REACHING 12-HOUR/24-HOUR
CRITERIA IS TOO LOW THERE. THUS, THE WINTER STORM WATCH FOR
JEFFERSON AND CLARION COUNTIES REMAINS IN EFFECT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE IS REASONABLE NAEFS/ECMWF MEAN AGREEMENT THAT HIGH PRESSURE WILL
CROSS THE AREA ON TUESDAY NIGHT, BRINGING A DRY FORECAST AND A
RESPITE FROM SNOW SHOWERS. WITH THE COLDEST AIR OF THE SEASON SET IN
AND RADIATIONAL COOLING POSSIBLE, LOWS TUESDAY NIGHT WILL RANGE FROM
THE SINGLE DIGITS ACROSS THE EASTERN RIDGES TO THE LOWER TEENS
ACROSS THE REMAINDER OF THE AREA.
GFSE/ECMWF BLEND WAS USED FOR THE REMAINDER OF THE PERIOD. A ZONAL
MID-LEVEL FLOW WILL BE IN PLACE FOR WEDNESDAY WITH THE SLIGHT CHANCE
OF SNOW SHOWERS. A SHORT WAVE WILL CROSS THE AREA ON WEDNESDAY NIGHT
INTO THURSDAY BRINGING A BETTER CHANCE OF SNOW SHOWERS. WEAK SURFACE
RIDGING IS PROGGED TO DRY THE FORECAST OUT FOR THURSDAY NIGHT INTO
FRIDAY. A FRONT IS THEN PROGGED TO CROSS THE UPPER OHIO VALLEY FOR
THE EARLY WEEKEND. TEMPS WILL BE PROGRESSIVELY WARMER MID-WEEK INTO
THE WEEKEND, AT AROUND 5 DEGREES BELOW NORMAL ON WEDNESDAY AND
WARMING EACH DAY TO 10 DEGREES ABOVE NORMAL BY FRIDAY AND SATURDAY.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
BKN-OVC SKIES SHOULD PREVAIL IN ADVANCE OF AN APPROACHING COLD
FRONT...WITH SITES BOUNCING BETWEEN MVFR/VFR DUE TO CEILINGS VARYING
BETWEEN 2500 AND 3500 FT. LOW LEVEL WIND SHEAR IS ALSO PRESENT AT
TAF SITES. ALTHOUGH SOME SHOWERS HAVE MOVED THROUGH AHEAD OF THE
COLD FRONT (NEAR THE INDIANA-OHIO BORDER AROUND 11AM)...ADDITIONAL
SHOWERS AND A SHARP RISE IN WINDS CAN BE EXPECTED WHEN THE FRONT
MOVES THROUGH. HAVE CONTINUED TO AMEND TAFS TO TRY AND BETTER
HIGHLIGHT TIMING OF FRONT...WITH WINDS SHIFTING FROM SOUTHERLY TO
WESTERLY AND GUSTS UP TO 40 KTS. EXPECT GENERAL MVFR CIGS BEHIND THE
FRONT. STRONG COLD ADVECTION WILL BRING LIGHT SNOW SHOWERS LATE
AFTERNOON OR EVENING AND CONTINUE INTO THE OVERNIGHT WITH WEST WINDS
REMAINING GUSTY.
OUTLOOK...MONDAY THROUGH THURSDAY
GUSTY WINDS WILL REMAIN MONDAY AND TURN NORTHWEST WITH IFR
RESTRICTIONS POSSIBLE WITH SNOW SHOWERS MONDAY THROUGH TUESDAY
NIGHT. VFR CONDITIONS WILL RETURN WEDNESDAY BEFORE THE NEXT
DISTURBANCE BRINGS THE CHANCE OF SNOW SHOWERS WITH RESTRICTIONS ON
THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ001.
WINTER STORM WARNING FROM 1 AM MONDAY TO 4 PM EST TUESDAY FOR
MDZ001.
OH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WINTER STORM WARNING FROM 1 AM MONDAY TO 4 PM EST TUESDAY FOR
PAZ074-076.
LAKE EFFECT SNOW WARNING FROM 1 AM MONDAY TO 4 PM EST TUESDAY
FOR PAZ007>009.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING
FOR PAZ015-016.
WV...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ001>004-012.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ021>023-041.
WINTER STORM WARNING FROM 1 AM MONDAY TO 4 PM EST TUESDAY FOR
WVZ023-041.
&&Hazardous weather outlook, Jan 1, 4:18 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 AM EST SUN JAN 1 2012
OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-020930-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ020-021-029-031-073-075-WVZ021-022-020930-
BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MARION-
MONONGALIA-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ007>009-020930-
MERCER-VENANGO-FOREST-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM MONDAY TO 4 PM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ015-016-020930-
CLARION-JEFFERSON PA-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ074-076-WVZ023-041-020930-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 4 PM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ013-014-022-023-020930-
LAWRENCE-BUTLER-ARMSTRONG-INDIANA-
418 AM EST SUN JAN 1 2012
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SNOW SHOWERS WILL BE POSSIBLE MONDAY THROUGH TUESDAY.
ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE THROUGH THIS
PERIOD. IN ADDITION, REDUCED VISIBILITIES TO LESS THAN A MILE WITH
HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 1, 12:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EST SUN JAN 1 2012
OHZ039-048-057-058-068-011830-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1241 PM EST SUN JAN 1 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT COSHOCTON...GUERNSEY...
MUSKINGUM...NORTHERN NOBLE AND TUSCARAWAS COUNTIES...
AT 1236 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE
FROM 3 MILES SOUTHWEST OF KILLBUCK TO 5 MILES NORTH OF EAST
FULTONHAM...MOVING EAST AT 65 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WARSAW... NELLIE... LAYLAND...
EAST FULTONHAM... DILLON STATE PARK... COOPERDALE...
BLISSFIELD... ZANESVILLE... DRAKE...
CONESVILLE... COSHOCTON... DUNCAN FALLS...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8208 4045 8168 4056 8167 4055 8127
4031 8128 4030 8134 4017 8134 4017 8122
3987 8124 3987 8131 3984 8132 3984 8218
3990 8217 3991 8218Strong Wind, Allegheny
- When
- January 1, 3:00 PM EST to 6:00 PM EST
- Where
- Allegheny forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Winds gusted to over 50 MPH across parts of Allegheny county with a few reports of trees and power lines down in and around Pittsburgh.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2012$25 million · 23 events
- Lake-Effect Snow and Winter Weather in Indiana, January 1 to 3, 20121 death · 8 events
- High Wind in Iowa, January 1, 2012$330,000 · 63 kt wind · 25 events
- Lake-Effect Snow in Ohio, January 1 to 3, 2012$450,000 · 6 events
- Drought in Texas, January 1 to 31, 2012$132,000 · 20 events
- Lake-Effect Snow in Pennsylvania, January 1 to 3, 2012$300,000 · 2 events
- High Wind in New York, January 1, 2012$70,000 · 53 kt wind · 3 events
- Heavy Snow and Winter Weather in West Virginia, January 1 to 3, 2012$50,000 · 10 events
- Strong Wind in Wisconsin, January 1, 2012$27,000 · 20 events
- Strong Wind in Illinois, January 1, 2012$50,000 · 2 events
- Seiche in New York, January 1, 2012$45,000 · 3 events
- Drought in New Mexico, January 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356639.